Alert archive / Montana / River Flood Warnings in 2014

River Flood Warning 8, NWS Great Falls, MT

June 19, 2014Toole County, Montana

NWS Great Falls, MT issued this river flood warning at Jun 19, 2014, 7:45 AM MDT for Toole County, Montana. It was in force for 66 hr.

The area

The outline as issued.

The facts

Issued
Jun 19, 2014, 7:45 AM MDT (13:45 UTC)
Expired
Jun 22, 2014, 2:00 AM MDT
In force
66 hr
Issued by
NWS Great Falls, MT
Area
Storm-based polygon
Flood severity
Minor

County Toole County, MT

The radar

The Great Falls radar (KTFX), 113 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marias River near Shelby (SHLM8).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06099500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WGUS45 KTFX 191345
FLWTFX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
745 AM MDT THU JUN 19 2014

...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED FLOOD 
WARNINGS FOR THE FOLLOWING RIVERS IN NORTH CENTRAL MONTANA...

  ST MARY RIVER NEAR BABB 
  MARIAS RIVER NEAR SHELBY 

.HEAVY RAINS OVER THE NORTHERN ROCKY MOUNTAINS CONTINUE TO CREATE
EXCESSIVE RUNOFF INTO CREEKS AND STREAMS IN THE GLACIER PARK REGION.
THIS HAS CAUSED MAINSTEM RIVERS DOWNSTREAM TO RISE ABOVE FLOOD
STAGE. THE PRECIPITATION WILL TAPER OFF LATER TODAY. THE SAINT MARY
RIVER NEAR BABB AND THE MARIAS RIVER NEAR SHELBY ARE EXPECTED TO
REMAIN ABOVE FLOOD STAGE THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE: TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT 
ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. 

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC035-200445-
/O.EXT.KTFX.FL.W.0007.000000T0000Z-140622T2000Z/
/SMBM8.2.ER.140618T0200Z.140619T1300Z.140622T0600Z.NO/
745 AM MDT THU JUN 19 2014

...OBSERVED  AND FORECAST FLOODING INCREASED FROM MINOR TO MODERATE
SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE ST. MARY RIVER AT BABB.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM THURSDAY THE STAGE WAS 8.8 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* MODERATE FLOODING IS OCCURRING AND FORECAST TO CONTINUE.
* FORECAST...THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY 
  SUNDAY MORNING.

&&

LAT...LON 4893 11342 4900 11342 4900 11337 4892 11334 


$$

MTC101-200445-
/O.NEW.KTFX.FL.W.0008.140619T1345Z-140622T0800Z/
/SHLM8.1.ER.140619T1333Z.140620T0000Z.140621T1800Z.NO/
745 AM MDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MARIAS RIVER AT SHELBY.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:30 AM THURSDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE EARLY THIS MORNING AND CONTINUE
  TO RISE TO NEAR 9.5 FEET BY THIS EVENING. THE RIVER IS EXPECTED TO
  FALL BELOW FLOOD STAGE SATURDAY AFTERNOON.

&&

LAT...LON 4840 11195 4844 11196 4844 11185 4841 11183 

$$
5 follow-up statements
357 
WGUS85 KTFX 192326
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
526 PM MDT THU JUN 19 2014

...FLOOD WARNINGS CONTINUE FOR THE FOLLOWING RIVERS IN NORTH CENTRAL MONTANA...

  ST. MARY RIVER NEAR BABB 
  MARIAS RIVER NEAR SHELBY 

.RECENT HEAVY RAINS OVER THE NORTHERN ROCKY MOUNTAINS HAVE CREATED
EXCESSIVE RUNOFF INTO CREEKS AND STREAMS IN THE GLACIER PARK REGION. 
THIS HAS CAUSED MAINSTEM RIVERS DOWNSTREAM TO RISE ABOVE FLOOD STAGE.
THE PRECIPITATION WILL CONTINUE TO TAPER OFF THIS EVENING. NO FURTHER
HEAVY RAIN IS EXPECTED THIS WEEKEND. RIVER LEVELS WILL LIKELY FALL
THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC035-201926-
/O.CON.KTFX.FL.W.0007.000000T0000Z-140622T2000Z/
/SMBM8.2.ER.140618T0200Z.140619T1330Z.140622T0600Z.NO/
526 PM MDT THU JUN 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE ST. MARY RIVER AT BABB.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:00 PM THURSDAY THE STAGE WAS 8.7 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* MODERATE FLOODING IS FORECAST TO CONTINUE.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.9 FEET BY THIS 
  EVENING.  THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY 
  MORNING.

&&

LAT...LON 4893 11342 4900 11342 4900 11337 4892 11334 


$$

MTC101-201926-
/O.EXT.KTFX.FL.W.0008.000000T0000Z-140624T0800Z/
/SHLM8.1.ER.140619T1245Z.140620T0600Z.140623T1800Z.NO/
526 PM MDT THU JUN 19 2014

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE MARIAS RIVER AT SHELBY.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:30 PM THURSDAY THE STAGE WAS 10.0 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS FORECAST TO CONTINUE.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.2 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY MONDAY 
  AFTERNOON.

&&

LAT...LON 4840 11195 4844 11196 4844 11185 4841 11183 

$$
539 
WGUS85 KTFX 200129
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
729 PM MDT THU JUN 19 2014

...FLOOD WARNINGS CONTINUE FOR THE FOLLOWING RIVERS IN NORTH CENTRAL MONTANA...

  ST. MARY RIVER NEAR BABB 
  MARIAS RIVER NEAR SHELBY 

.RECENT HEAVY RAINS OVER THE NORTHERN ROCKY MOUNTAINS HAVE CREATED
EXCESSIVE RUNOFF INTO CREEKS AND STREAMS IN THE GLACIER PARK REGION. 
THIS HAS CAUSED MAINSTEM RIVERS DOWNSTREAM TO RISE ABOVE FLOOD STAGE.
THE PRECIPITATION WILL END AFTER MIDNIGHT TONIGHT. NO FURTHER HEAVY
RAIN IS EXPECTED THIS WEEKEND. RIVER LEVELS WILL LIKELY FALL THIS
WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC035-202129-
/O.CON.KTFX.FL.W.0007.000000T0000Z-140622T2000Z/
/SMBM8.2.ER.140618T0200Z.140619T1330Z.140622T0600Z.NO/
729 PM MDT THU JUN 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE ST. MARY RIVER AT BABB.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 PM THURSDAY THE STAGE WAS 8.7 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* MODERATE FLOODING IS FORECAST TO CONTINUE.
* FORECAST...THE RIVER WILL RISE TO NEAR 8.8 FEET BY AFTER
  MIDNIGHT TONIGHT.  THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  SUNDAY MORNING.

&&

LAT...LON 4893 11342 4900 11342 4900 11337 4892 11334 


$$

MTC101-202129-
/O.EXT.KTFX.FL.W.0008.000000T0000Z-000000T0000Z/
/SHLM8.1.ER.140619T1245Z.140620T1200Z.000000T0000Z.NO/
729 PM MDT THU JUN 19 2014

...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING 
CONTINUES FOR
  THE MARIAS RIVER AT SHELBY.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:30 PM THURSDAY THE STAGE WAS 10.3 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS FORECAST TO CONTINUE.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.8 FEET BY 
  TOMORROW MORNING THEN BEGIN FALLING.

&&

LAT...LON 4840 11195 4844 11196 4844 11185 4841 11183 

$$
473 
WGUS85 KTFX 200207
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
807 PM MDT THU JUN 19 2014

...FLOOD WARNINGS CONTINUE FOR THE FOLLOWING RIVERS IN NORTH CENTRAL MONTANA...

  ST. MARY RIVER NEAR BABB 
  MARIAS RIVER NEAR SHELBY 

.RECENT HEAVY RAINS OVER THE NORTHERN ROCKY MOUNTAINS HAVE CREATED
EXCESSIVE RUNOFF INTO CREEKS AND STREAMS IN THE GLACIER PARK REGION. 
THIS HAS CAUSED MAINSTEM RIVERS DOWNSTREAM TO RISE ABOVE FLOOD STAGE.
THE PRECIPITATION WILL END AFTER MIDNIGHT TONIGHT. NO FURTHER HEAVY
RAIN IS EXPECTED THIS WEEKEND. RIVER LEVELS WILL LIKELY FALL THIS
WEEKEND.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC035-202207-
/O.EXT.KTFX.FL.W.0007.000000T0000Z-140623T2000Z/
/SMBM8.2.ER.140618T0200Z.140619T1330Z.140623T0600Z.NO/
807 PM MDT THU JUN 19 2014

...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE ST. MARY RIVER AT BABB.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 PM THURSDAY THE STAGE WAS 8.7 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* MODERATE FLOODING IS FORECAST TO CONTINUE.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY MONDAY MORNING.

&&

LAT...LON 4893 11342 4900 11342 4900 11337 4892 11334 

$$

MTC101-202207-
/O.CON.KTFX.FL.W.0008.000000T0000Z-000000T0000Z/
/SHLM8.1.ER.140619T1245Z.140620T1200Z.000000T0000Z.NO/
807 PM MDT THU JUN 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE MARIAS RIVER AT SHELBY.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM THURSDAY THE STAGE WAS 10.4 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS FORECAST TO CONTINUE.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.8 FEET BY 
  TOMORROW MORNING THEN BEGIN FALLING.

&&

LAT...LON 4840 11195 4844 11196 4844 11185 4841 11183 


$$
707 
WGUS85 KTFX 201626
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1026 AM MDT FRI JUN 20 2014

...FLOOD WARNINGS CONTINUES FOR THE FOLLOWING RIVERS
IN NORTH CENTRAL MONTANA...

  ST. MARY RIVER NEAR BABB 
  MARIAS RIVER NEAR SHELBY 

.RIVER LEVELS REMAIN ABOVE FLOOD STAGE THIS MORNING
BUT ARE STARTING TO FALL. THE FLOOD WARNINGS WILL
REMAIN IN EFFECT UNTIL THE RIVERS FALL BELOW FLOOD
STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DO NOT DROWN. MOTORISTS SHOULD NOT ATTEMPT
TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. 

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC035-210726-
/O.EXT.KTFX.FL.W.0007.000000T0000Z-140624T0200Z/
/SMBM8.2.ER.140618T0200Z.140619T1330Z.140623T1200Z.NO/
1026 AM MDT FRI JUN 20 2014

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE ST. MARY RIVER AT BABB.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:00 AM FRIDAY THE STAGE WAS 8.5 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* MODERATE FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL GENERALLY REMAIN ABOVE FLOOD STAGE
  THROUGH THE WEEKEND AND SHOULD FALL BELOW FLOOD STAGE ON 
  MONDAY MORNING.

&&

LAT...LON 4893 11342 4900 11342 4900 11337 4892 11334 

$$

MTC101-210726-
/O.EXT.KTFX.FL.W.0008.000000T0000Z-140621T2300Z/
/SHLM8.1.ER.140619T1245Z.140620T0515Z.140621T0900Z.NO/
1026 AM MDT FRI JUN 20 2014

THE FLOOD WARNING CONTINUES FOR
  THE MARIAS RIVER AT SHELBY.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 AM FRIDAY THE STAGE WAS 9.9 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE
  BY SATURDAY MORNING.
* CREST INFORMATION...THE MARIAS RIVER NEAR SHELBY CRESTED AT
  10.6 FEET AROUND 10 PM ON THURSDAY EVENING. THE LAST TIME
  THE RIVER WAS THIS HIGH WAS JUNE OF 2011...WHEN THE RIVER
  CRESTED NEAR 12.1 FEET.

&&

LAT...LON 4840 11195 4844 11196 4844 11185 4841 11183
809 
WGUS85 KTFX 210314
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
914 PM MDT FRI JUN 20 2014

...FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER
IN NORTH CENTRAL MONTANA...

  ST. MARY RIVER NEAR BABB 

...FLOOD WARNING CANCELLED FOR THE FOLLOWING RIVER
IN NORTH CENTRAL MONTANA... 

  MARIAS RIVER NEAR SHELBY   

.RIVER LEVELS CONTINUE TO FALL THIS EVENING. THE MARIAS 
RIVER NEAR SHELBY HAS FALLEN BELOW FLOOD STAGE AND THE
WARNING THERE HAS BEEN CANCELLED. A FLOOD WARNING WILL
REMAIN IN EFFECT FOR THE ST. MARY RIVER NEAR BABB UNTIL 
IT FALLS BELOW FLOOD STAGE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC035-211814-
/O.CON.KTFX.FL.W.0007.000000T0000Z-140624T0200Z/
/SMBM8.2.ER.140618T0200Z.140619T1330Z.140623T1200Z.NO/
914 PM MDT FRI JUN 20 2014

THE FLOOD WARNING CONTINUES FOR
  THE ST. MARY RIVER AT BABB.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM FRIDAY THE STAGE WAS 8.3 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* MINOR FLOODING IS FORECAST TO CONTINUE.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  MONDAY MORNING.

&&

LAT...LON 4893 11342 4900 11342 4900 11337 4892 11334 


$$

MTC101-210344-
/O.CAN.KTFX.FL.W.0008.000000T0000Z-140621T2300Z/
/SHLM8.1.ER.140619T1245Z.140620T0515Z.140621T0037Z.NO/
914 PM MDT FRI JUN 20 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE MARIAS RIVER AT SHELBY.
* AT  8:30 PM FRIDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 6:37 PM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.7 FEET BY SUNDAY 
  MORNING.

&&

LAT...LON 4840 11195 4844 11196 4844 11185 4841 11183 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at Jun 19, 5:35 AM MDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 19, 5:35 AM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
535 AM MDT Thu Jun 19 2014

UPDATED AVIATION DISCUSSION

.DISCUSSION...

Today through Saturday...Light to moderate rain will persist this
morning across central and north-central Montana as moisture
continues to wrap around the slow-moving upper-level low. As of 3
am MDT this morning, the low was positioned on the border of
Montana/Alberta/Saskatchewan and will gradually track east-northeast
throughout the day. As the low shifts east, precipitation will taper
from west to east, ending by midday for areas west of I-15 and north
of MT-200, which includes the Rocky Mountain Front and adjacent
plains. For areas east of I-15, along/north of MT-200 and US-87,
scattered rain showers and an isolated thunderstorm will remain
possible through late tonight. Additional rainfall amounts of
one-tenth to one-quarter of an inch are expected. Precipitation
chances will be less across southwest Montana with amounts less than
one-tenth of an inch. While a few snow showers are possible above
6500 feet along the northern Rocky Mountain Front this morning,
accumulating heavy snowfall is no longer anticipated so have
cancelled the Winter Storm Warning. Will continue flood highlights
through at least today.

Drier conditions are expected tonight through midday Friday as an
upper-level ridge of high pressure moves over the Treasure State.
Southwesterly flow aloft and embedded shortwave energy will generate
increasing instability and shear with the potential for scattered
thunderstorms along the Continental Divide and southwest Montana
Friday afternoon, then central Montana Friday evening/night. Some
thunderstorms may become strong. West-southwesterly flow will
continue into Saturday with mainly dry conditions anticipated over
the north-central plains and another chance for afternoon
thunderstorms along the Continental Divide and southwest Montana.
Temperatures will return to near seasonal averages today and
slightly above seasonal averages on Friday and Saturday. MLV

Saturday night through Thursday...Overall weather pattern from late
this weekend through much of next week will feature an upper upper
level trough off the West Coast with weak ridging over the interior
Western US and Canada. Medium range models are having some
difficulty with details of weak shortwave energy ejecting out of the
Pacific trough and moving across the Pacific NW and Northern Rockies
through the period. GFS depicts a flatter WSW flow aloft with
isolated/Scattered shower/thunderstorm coverage, mainly over
SW/central MT and warmer temperatures, while the ECMWF has a blocky
higher amplitude ridge pinching off over western Canada, which is
undercut by the Pacific energy resulting in greater coverage of
showers/T-storms and more cloud-cover, keeping temps closer to
seasonal averages. Have maintained temperatures near or slightly
above seasonal averages with most areas seeing at least isolated
showers/thunderstorms each day. Hoenisch

&&

.AVIATION...
UPDATED 1200Z.
Surface and upper level low centered north of KHVR early this
morning will slowly lift NE into Saskatchewan today. Bands of
showers will continue to wrap around the back side of the low this
morning with precipitation most persistent at the KCTB/KGTF/LWT
terminals, where occasional MVFR and mtn obscurations will continue
through this morning before improving this afternoon, while
scattered showers move across SW MT with VFR prevailing at KHLN and
KBZN. SW to W winds will become gusty late this morning and
afternoon behind the departing low. Partial clearing of low to mid
level cloud-cover will occur this afternoon and evening with further
clearing after 06z tonight. Hoenisch

&&

.HYDROLOGY...
Flood highlights continue for portions of North Central MT. Heavy
rain over the Rocky Mountain Front over the last couple of days is
causing flooding at the mountain bases and out onto the plains. The
St. Mary River near Babb is forecast to remain above flood stage
through the weekend. Muddy Creek near Vaughn is forecast to rise
just above flood stage Thursday morning, then fall below flood
stage again on Friday. Have gone with a Flood Watch for now and
monitor the situation for a possible Flood Warning issuance. Road
closures and water over roads have been reported in Glacier
County. Portions of the Milk River are also out of their banks.
There is only flooding of low lying areas there; no structures are
threatened as of Thursday morning. Additional flooding concerns
are possible into the day on Thursday elsewhere along the Rocky
Mountain Front and its adjacent plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  70  46  78  46 /  70  20  20  20
CTB  66  46  73  45 /  70  10  20  20
HLN  75  47  82  49 /  50  10  20  30
BZN  73  45  81  44 /  50  10  20  30
WEY  63  34  73  34 /  20  10  20  30
DLN  73  46  79  45 /  20  10  30  30
HVR  68  46  81  48 /  50  30  10  20
LWT  67  45  76  46 /  60  20  20  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH through this afternoon Cascade...Eastern Glacier...
Eastern Pondera...Eastern Teton...Liberty...Northern Rocky
Mountain Front...Southern Rocky Mountain Front...Toole.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 6:19 PM MDTAreal Flood WarningTFXGlacier, Pondera72 hr
Jun 18, 8:20 PM MDTRiver Flood WatchTFX42 hr

Nearby

River Flood Warnings in Montana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.